A patient on haloperidol develops fever, lead-pipe rigidity, altered mental state and raised creatine kinase. What is the diagnosis?
Answer and explanation
Correct answer: C. Neuroleptic malignant syndrome
- Step 1: NMS is a life-threatening reaction to dopamine antagonists.
Answer
Neuroleptic malignant syndrome.
Why not the others: Dystonia is brief and does not cause fever.
Practise more Psychiatry.
Free questions with an explanation for every one, and full timed MCCQE Part 1 mock tests.
More Psychiatry questions
- Which medication is used for opioid use disorder maintenance therapy in Canada?
- Which first-line psychotherapy has the best evidence for obsessive-compulsive disorder?
- Which feature helps distinguish delirium from dementia?
- Which mood stabiliser needs monitoring of blood levels, renal and thyroid function?
- A patient has 2 weeks of low mood, loss of interest, poor sleep and thoughts of suicide with a plan. What is the most important immediate st…
- A patient has repeated episodes of sudden intense fear with palpitations, sweating and a fear of dying, peaking within 10 minutes. What is t…